Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 86, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 10, 2015, 9:17 AM EDT for Rowan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 9:17 AM EDT (13:17 UTC)
- Expired
- Sep 10, 2015, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGUS53 KJKL 101317
FFWJKL
KYC205-101615-
/O.NEW.KJKL.FF.W.0086.150910T1317Z-150910T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
917 AM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1215 PM EDT
* AT 916 AM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOREHEAD...HILDA...HAYS CROSSING...CHRISTY...GATES...RODBURN AND
MUNSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3822 8332 3816 8333 3818 8343 3825 8354
3826 8353 3826 8352 3827 8352 3827 8351
3829 8352
$$
SHALLENBERGER1 follow-up statement
918
WGUS73 KJKL 101554
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1154 AM EDT THU SEP 10 2015
KYC205-101603-
/O.CAN.KJKL.FF.W.0086.000000T0000Z-150910T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROWAN KY-
1154 AM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING FOR CENTRAL ROWAN COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3822 8332 3816 8333 3818 8343 3825 8354
3826 8353 3826 8352 3827 8352 3827 8351
3829 8352
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 7:40 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 10, 7:40 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 740 AM EDT THU SEP 10 2015 .UPDATE... ISSUED AT 721 AM EDT THU SEP 10 2015 SHOWERS AND PERHAPS A ISOLATED STORM ARE CONTINUING TO MOVE ACROSS THE REGION THIS HOUR. THE MAIN THREAT FROM THESE WILL BE MODERATE RAINFALL AND REDUCED VIS. THE BEST COVERAGE HAS BEEN ACROSS THE SW PORTIONS OF THE REGION GENERALLY ALONG THE HAL ROGERS PARKWAY AND GENERALLY POINTS WEST OF I75. UPDATED THE WX GRIDS WITH ISOLATED THUNDER GIVEN THAT HAVE SEEN A FEW MAINLY CLOUD TO CLOUD STRIKES TOWARD SOMERSET. THE CAM MODELS SEEM TO HAVE A OVERALL DECENT HANDLE WITH REGARDS TO COVERAGE...BUT SEEM TO BE RUNNING A BIT SLOW. THAT SAID COVERAGE LOOKS TO WAIN THROUGH THE DAY WITH BEST CHANCES ALONG THE VA BORDER BY LATER THIS AFTERNOON. ALSO MADE MINOR ADJUSTMENTS TO TEMPS/DEWS/WINDS WITH LATEST OBS/TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 325 AM EDT THU SEP 10 2015 WSR-88D RADAR INDICATES SOME AREAS OF LIGHT TO MODERATE RAIN SHOWERS ARE MOVING ACROSS PORTIONS OF THE REGION THIS MORNING. THIS IS ASSOCIATED WITH A MESO LOW RIDING SLOWLY NORTH AND EAST ALONG AND NEAR A STALLED OUT BOUNDARY ACROSS OUR SE. CAM MODELS ARE IN GOOD AGREEMENT WITH THIS CONTINUING TRACKING EAST ACROSS THE REGION THROUGH THE EARLY PART OF THE DAY...THEREFORE SHOWERS ARE EXPECTED TO SPREAD ACROSS THE REGION THROUGH THE THE DAY. THEN THIS STALLED OUT BOUNDARY BECOMES THE FOCAL POINT FOR LIFT AS WE MOVE INTO THE AFTERNOON HOURS...THEREFORE FOCUS THE HIGHEST POPS ACROSS THE SE NEARER THE TN/VA BORDERS. GIVEN A BIT OF INSTABILITY DID KEEP THE ISOLATED STORM IN THE GRIDS...BUT OVERALL CONFIDENCE REMAINS LOWER TODAY. COVERAGE WILL REDUCE AS WE GO INTO THE AFTERNOON AND EVENING AS FRONTAL BOUNDARY MOVES SE. THE ISSUE TONIGHT WILL BE THE FOG/LOW STRATUS POTENTIAL ONCE AGAIN...SO DID GO WITH PATCHY FOG LATE IN THE EVENING INTO THE OVER NIGHT HOURS TONIGHT. MODELS REMAIN IN GOOD AGREEMENT WITH LULL IN THE PRECIP AHEAD OF SECOND COLD FRONT...WHICH IS LOCATED UP FROM THE GREAT LAKES INTO THE UPPER PLAINS THIS MORNING. THIS WILL BE THE NEXT WEATHER MAKER IN THE SHORT TERM...AND RIGHT NOW HAVE SOME SLIGHT TO CHANCE POPS MOVING INTO THE REGION FROM NW TO SE AS WE MOVE INTO THE LATE AFTERNOON. GIVEN THERE COULD BE A BIT OF INSTABILITY IN PLACE AND WE ARE IN A GENERAL TSTORM RISK KEPT SOME ISOLATED STORMS IN FOR FRIDAY AS WELL. OVERALL TEMPS THROUGH THE PERIOD WILL REMAIN NEAR NORMAL. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 449 AM EDT THU SEP 10 2015 A SIGNIFICANT CHANGE IN WEATHER WILL BE UNDERWAY AT THE START OF THE PERIOD. A DEEP UPPER TROUGH WILL BE AMPLIFYING OVER THE EASTERN CONUS...WITH AN ASSOCIATED SURFACE COLD FRONT MOVING SE THROUGH OUR AREA. SHOWERS ARE EXPECTED IN THE VICINITY OF THE FRONT...AND POSSIBLY SOME THUNDERSTORMS. THE POTENTIAL FOR SHOWERS WILL LINGER AFTER FROPA WELL INTO THE WEEKEND DUE TO THE COLD SEASON NATURE OF THE SYSTEM...WITH PERSISTENT MOIST UPSLOPE FLOW IN COLD AIR CONVECTION. THIS FINALLY EASES ON SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE UPPER TROUGH PULLS OUT TO THE NE EARLY IN THE WEEK. SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST ALONG WITH UPPER LEVEL RIDGING. THIS WILL ALLOW A DRY AIR MASS TO STAY IN PLACE...WITH CLEAR TO PARTLY CLOUDY SKIES AND A WARMING TREND. ALTHOUGH...RIDGE/VALLEY TEMPERATURE DIFFERENCES WILL CONTINUE AT NIGHT DUE TO THE DRY AIR AND LIGHT WINDS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 740 AM EDT THU SEP 10 2015 SHOWERS AND ISOLATED STORMS ARE MAKING THERE WAY ACROSS MUCH OF EASTERN KY THIS MORNING. THE BEST CONCENTRATION REMAINS GENERALLY SOUTH OF THE HAL ROGERS PARKWAY NEARER THE TN BORDER. THIS HAS ALLOWED SOME SITES TO SEE SOME WHAT IMPROVED CONDITIONS...STILL MANY SITES SEEING MVFR OR LOWER VIS AND/OR CIGS THIS MORNING. THESE CONDITIONS ARE EXPECTED TO IMPROVE AS WE MOVE INTO THE AFTERNOON WITH SITES COMING UP TO VFR. THE POSSIBILITY OF STRAY STORM MAINLY AT JKL AND SJS SO KEPT VCTS. ALSO OPTED TO ADD FOG TONIGHT GIVEN LOW LEVEL MOISTURE IN PLACE FROM RAIN AND SOME CLEARING POSSIBLE. WINDS ARE EXPECTED TO REMAIN LIGHT THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...DJ LONG TERM...HAL AVIATION...DJ
Hazardous weather outlook, Sep 10, 4:20 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 420 AM EDT THU SEP 10 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 420 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE THIS MORNING AND MAY REDUCE VISIBILITY BELOW A QUARTER OF A MILE AT TIMES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DJ
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:15 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, Leslie, Letcher and 5 more | 4 hr |
| Sep 10, 3:15 PM EDT | Dense Fog Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 20 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.